Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Mar 6, 2016, 2:42 PM PST. It took effect at Mar 7, 2016, 4:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 2:42 PM PST (22:42 UTC)
- In effect from
- Mar 7, 2016, 4:00 AM PST
- Expired
- Mar 8, 2016, 2:52 AM PST
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
616 WWUS46 KLOX 062242 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 242 PM PST SUN MAR 6 2016 ...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS MONDAY... .A COLDER STORM SYSTEM WILL MOVE INTO THE AREA LATER TONIGHT AND MONDAY AND BRING MORE PRECIPITATION WITH LOWER SNOW LEVELS AND GUSTY WINDS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000 FEET...HOWEVER LIGHT ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET MONDAY AND AS LOW AS 3500 FEET MONDAY NIGHT WITH SNOW POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE. GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWEST MONDAY NIGHT...WITH GUSTS UP TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE. CAZ053-054-070700- /O.NEW.KLOX.WS.W.0003.160307T1200Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 242 PM PST SUN MAR 6 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. * SNOW...5 TO 10 INCHES OF SNOW ARE EXPECTED ABOVE 6000 FEET WITH LIGHTER ACCUMULATIONS DOWN TO 4000 FEET. * WINDS...SOUTHWEST WINDS GUSTING UP TO 40 MPH MONDAY WILL SHIFT TO NORTHWEST MONDAY NIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY THROUGH THE GRAPEVINE. * IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE REQUIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ MW
5 follow-up statements
361 WWUS46 KLOX 070657 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1057 PM PST SUN MAR 6 2016 ...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS MONDAY... .A COLD STORM SYSTEM WILL MOVE INTO THE AREA OVERNIGHT AND MONDAY...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS...WITH LOWER SNOW LEVELS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000 FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET MONDAY...AND AS LOW AS 3500 FEET MONDAY NIGHT. ACCUMULATING SNOW IS POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE MONDAY NIGHT. GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWEST MONDAY NIGHT...WITH GUSTS UP TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE. CAZ053-054-071500- /O.CON.KLOX.WS.W.0003.160307T1200Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1057 PM PST SUN MAR 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... * SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH LIGHTER ACCUMULATIONS DOWN TO 4000 FEET. * WINDS...SOUTHWEST WINDS GUSTING UP TO 40 MPH MONDAY WILL SHIFT TO NORTHWEST MONDAY NIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY THROUGH THE GRAPEVINE. * IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE REQUIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$
600 WWUS46 KLOX 071456 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 656 AM PST MON MAR 7 2016 ...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS MONDAY... .A COLD STORM SYSTEM WILL MOVE INTO THE AREA TODAY...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS...WITH LOWER SNOW LEVELS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000 FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET TODAY...AND AS LOW AS 3500 FEET TONIGHT. ACCUMULATING SNOW IS POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE TONIGHT. GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWEST TONIGHT...WITH GUSTS UP TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE. CAZ053-054-072300- /O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 656 AM PST MON MAR 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH LIGHTER ACCUMULATIONS DOWN TO 4000 FEET. * WINDS...SOUTHWEST WINDS GUSTING UP TO 50 MPH TODAY WILL SHIFT TO NORTHWEST TONIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY THROUGH THE GRAPEVINE. * IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE REQUIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$
281 WWUS46 KLOX 072250 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PST MON MAR 7 2016 ...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS MONDAY... .A COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA TODAY...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS...WITH LOWER SNOW LEVELS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 5000 FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 3500 FEET. ACCUMULATING SNOW IS POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE TONIGHT. GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWEST TONIGHT...WITH GUSTS UP TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE. CAZ053-054-080700- /O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 250 PM PST MON MAR 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH LIGHTER ACCUMULATIONS DOWN TO 3500 FEET. * WINDS...SOUTHWEST WINDS GUSTING UP TO 50 MPH TODAY WILL SHIFT TO NORTHWEST TONIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY THROUGH THE GRAPEVINE. * IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE REQUIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ KAPLAN/JLD
875 WWUS46 KLOX 080540 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST MON MAR 7 2016 ...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS THROUGH EARLY TUESDAY MORNING... .A COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS...WITH LOWER SNOW LEVELS. MOST OF THE ADDITIONAL SNOW ACCUMULATION WILL OCCUR ACROSS THE NORTHERN PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...AND THE EASTERN SAN GABRIEL MOUNTAINS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 5000 FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 3500 FEET. ACCUMULATING SNOW IS POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE TONIGHT THROUGH EARLY TUESDAY MORNING. GUSTY NORTHWEST WINDS WITH GUSTS TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE AND ADJACENT RIDGETOPS. CAZ053-054-081200- /O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 940 PM PST MON MAR 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * ADDITIONAL SNOW...2 TO 3 INCHES OF SNOW EXPECTED ABOVE 4000FEET WITH LIGHTER ACCUMULATIONS DOWN TO 3500 FEET. * WINDS...NORTHWEST TO NORTH WINDS GUSTING UP TO 65 MPH OVERNIGHT INTO EARLY TUESDAY MORNING...ESPECIALLY THROUGH THE GRAPEVINE. * IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE REQUIRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA CLOTHES AND BLANKETS...AND TIRE CHAINS. && $$ KAPLAN
215 WWUS46 KLOX 081052 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PST TUE MAR 8 2016 CAZ053-054-081200- /O.CAN.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 252 AM PST TUE MAR 8 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WINTER STORM WARNING. THE SNOW ON THE NORTH SLOPES HAS TAPERED OFF TO FLURRIES. WIND GUSTS ACROSS THE VENTURA MOUNTAINS HAVE DIMINISHED TO AROUND 35 MPH. NORTHERLY WIND GUSTS AROUND 45 MPH WILL CONTINUE THROUGH MID MORNING THROUGH THE I-5 CORRIDOR AND A WIND ADVISORY HAS BEEN ISSUED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 2:15 PM PST, 27 minutes earlier.
Area forecast discussion, Mar 6, 2:15 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST SUN MAR 6 2016
.SYNOPSIS...
A SECOND...MORE DYNAMIC STORM IS EXPECTED TO BRING MODERATE TO
HEAVY RAIN AND MOUNTAIN SNOW TO THE AREA LATE TONIGHT INTO MONDAY
WITH THUNDERSTORMS POSSIBLE MONDAY AFTERNOON. FAIR SKIES AND
WARMER CONDITIONS ARE EXPECTED MID WEEK BEFORE THERE IS ANOTHER
SHOT OF RAIN NEXT WEEKEND.
&&
.SHORT TERM...(TDY-WED)
LOTS OF SUNSHINE TODAY AS WE AWAIT THE ARRIVAL OF THE SECOND
SYSTEM DUE IN LATER TONIGHT. TIMING IS JUST A FEW HOURS LATER THAN
LAST NIGHT'S SYSTEM, WITH RAIN STARTING UP LATE EVENING IN SLO
COUNTY, MIDNIGHT-3 AM VENTURA COUNTY, AND 3-6AM FOR LA COUNTY. THE
FRONT ITSELF AGAIN FAIRLY FAST MOVING, ABOUT 3 HRS OF STEADY
MODERATE TO HEAVY PRECIP. THE BIG DIFFERENCE BEING QUITE A BIT
MORE INSTABILITY BOTH WITH THE FRONT AND FOLLOWING. MODELS SHOWING
GOOD LOW LVL CAPE, ON THE ORDER OF 1000-1500 J/KG WITH AND JUST
AFTER FRONTAL PASSAGE. GIVEN THE LIGHTNING STRIKES BEING DETECTED
WEST OF THE BAY AREA THIS AFTERNOON THIS ALL LOOKS REASONABLE.
BIGGEST THREATS WITH THE CONVECTION APPEAR TO BE GUSTY WINDS AND
HEAVY DOWNPOURS. NOT SEEING TOO MUCH IN THE WAY OF LOW LVL BACKING
OF WINDS, BUT BUFR SOUNDINGS ALONG THE FRONTAL BOUNDARY SHOW A
43KT LOW LVL JET.
RAINFALL AMOUNTS WILL BE TRICKY WITH THE ADDED CONVECTION FACTOR.
PWATS ARE ALMOST A HALF INCH LOWER WITH THIS ONE THAN LAST NIGHT
SO NOT QUITE AS MUCH MOISTURE TO WORK WITH. THE EXTRA INSTABILITY
WILL COMPENSATE BUT LIKELY LEAD TO A MUCH LARGER VARIANCE IN RAIN
TOTALS, EVEN IN SHORT DISTANCES. SO WHILE THE AREAL AVERAGE OF
AMOUNTS WILL LIKELY BE LOWER (PERHAPS A LOT LOWER), RANDOM
LOCATIONS WILL BE HIGHER DUE TO THUNDERSTORMS.
BETWEEN THE ADDED INSTABILTY, MUCH LOWER SNOW LEVELS, AND STRONG
WINDS AT TIMES, HAVE DECIDED TO GO WITH A WINTER STORM WARNING FOR
THE LA/VENTURA MTNS MONDAY. WARNING LEVEL AMOUNTS EXPECTED TO BE
ABOVE 6000' AND LIKELY ON THE LOW END OF THE CRITERIA IN MOST
LOCATIONS AT BEST. BUT WITH SNOW LEVELS LOWERING TO BETWEEN
3000-4000 FEET MONDAY NIGHT BEHIND THE FRONT AND GUSTY NORTH WINDS
POSSIBLY IN EXCESS OF 60 MPH IN THE GRAPEVINE, FELT IT WAS WORTHY
OF THE HIGHER CATEGORY. ONCE THE NORTH WINDS KICK IN MONDAY
EVENING, MOST OF THE WINTER WEATHER CONDITIONS WILL BE CONFINED
TO A VERY SMALL STRIP ALONG THE KERN COUNTY LINE FROM NRN VENTURA
COUNTY TO NW LA COUNTY.
HAVE OPTED TO NOT GO WITH A BURN AREA FLASH FLOOD WATCH AT THIS
TIME. WHILE THERE COULD BE SOME BRIEFLY HIGH RAINFALL RATES WITH
THUNDERSTORMS, THEY SHOULDN'T LINGER OVER ANY ONE AREA THAT LONG.
STILL, GIVEN THE RANDOM NATURE OF THUNDERSTORM DEVELOPMENT IT'S
NOT COMPLETELY OUT OF THE REALM OF POSSIBILTY.
DRY AND WARMER WEATHER ON TAP TUE/WED WITH HIGHS QUICKLY BOUNCING
BACK UP IN THE MID TO HIGH 70S FOR VALLEYS.
.LONG TERM...(THU-SUN)
AT LEAST ONE MORE DRY AND MILD/WARM DAY THU BEFORE THE NEXT TROF
APPROACHES. MODELS HAVE STRUGGLED WITH THIS ONE AND CONFIDENCE IS
LOW ON TIMING AND STRENGTH. EITHER FRIDAY OR FRIDAY NIGHT IT SEEMS
LIKELY WE WILL SEE SOME ADDITIONAL PRECIP, THOUGH HOW MUCH IS VERY
MUCH IN QUESTION. SATURDAY LOOKS DRY FOR THE MOST PART BUT PERHAPS
SOME MORNING PRECIP DEPENDING ON THE TIMING OF THE FRIDAY SYSTEM.
LOOKS LIKE ANOTHER SYSTEM COMING IN LATE SUNDAY OR MONDAY BUT FOR
NOW WILL CONFINE RAIN CHANCES TO NRN AREAS SUNDAY.
&&
.AVIATION...06/18Z.
MID/UPPER LEVEL BROAD TROUGH OF LOW PRESSURE CENTERED OVER THE
EASTERN PACIFIC WILL SHIFT EAST. MID/UPPER LEVEL MODERATE/STRONG
WEST WINDS WILL BECOME MODERATE/STRONG NORTHWEST AFTER 07/22Z.
A COLD FRONT APPROXIMATELY 650 SM NORTHWEST OF KLAX WILL MOVE
SOUTHEAST AND MOVE OVER KLAX BY 07/14Z AND EXIT THE AREA AFTER
07/18Z. ISOLATED THUNDERSTORMS ARE EXPECTED AFTER 07/09Z.
THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST 30-35KT WITH TOPS
APPROXIMATELY 27KFT. FREEZING LEVEL RANGED FROM 6KFT OVER THE
NORTH HALF OF THE AREA TO NEAR 8KFT SOUTH HALF THIS MORNING AND
WILL DIFFER BY APPROXIMATELY MINUS 2KFT MONDAY MORNING.
MARINE LAYER AT LAX AT 1700Z IS NONE.
KLAX...LIGHT RAIN LIKELY AFTER 07/12Z WITH CHANCE CIGS 027 BETWEEN
07/14-07/19Z.
KBUR...LIGHT RAIN LIKELY AFTER 07/12Z WITH CHANCE CIGS 035.
VIRTUALLY CERTAIN - 95-100%
VERY LIKELY - 80-95%
LIKELY - 60-80%
CHANCE - 30-60%
VERY UNLIKELY - 20% OR LESS
&&
.MARINE...06/200 PM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS AND NORTHWEST
WINDS WILL LIKELY PERSIST OVER THE ENTIRE AREA THROUGH THE
AFTERNOON. SCA CONDITIONS WILL LIKELY PERSIST SOUTH OF POINT
CONCEPTION THROUGH THIS EVENING. OTHERWISE SCA FOR HAZARDOUS SEA
CONDITIONS WILL PERSIST AND THE WINDS WILL DIMINISH THIS
AFTERNOON AND BECOME SOUTHWEST AND WEST AND INCREASE NORTH OF
POINT CONCEPTION TONIGHT. THE WINDS WILL THEN LIKELY BECOME
NORTHWEST MONDAY AND GALES WILL EXIST OVER THE ENTIRE AREA MONDAY
THROUGH TUESDAY. THERE IS A CHANCE THUNDERSTORMS WILL DEVELOP OVER
THE OFFSHORE WATERS NORTH OF POINT CONCEPTION TONIGHT. THE
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 KT TONIGHT AND THEN
SOUTHEAST AROUND 30KT MONDAY.
&&
06/200 PM.
A LARGE LONG-PERIOD WESTERLY SWELL WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY...GENERATING HIGH SURF CONDITIONS ALONG WEST
FACING BEACHES.
BY MONDAY INTO EARLY TUESDAY...AN EVEN LARGER LONG-PERIOD WEST
SWELL WILL MOVE INTO THE COASTAL WATERS AND SURF CONDITIONS ACROSS
LOCAL BEACHES ARE EXPECTED TO BE EVEN HIGHER. A HIGH SURF WARNING
HAS BEEN ISSUED AS THE POTENTIAL EXISTS FOR SURF HEIGHTS TO
EXCEED WARNING LEVELS FOR THE CENTRAL COAST AND WEST FACING
BEACHES OF LA/VENTURA COUNTIES. IN ADDITION TO THE VERY LARGE
SURF...HIGH TIDES IN THE 6 TO 6.5 FOOT RANGE WILL COMBINE WITH
GUSTY ONSHORE WINDS AND RAINFALL TO BRING A THREAT OF MODERATE
COASTAL FLOODING TO THESE SAME LOCATIONS. THE COASTAL FLOOD THREAT
COULD ALSO CONTINUE INTO TUESDAY MORNING NEAR THE TIME OF HIGH
TIDE.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY FOR ZONES
34-35. (SEE LAXCFWLOX).
HIGH SURF WARNING IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
TUESDAY FOR ZONES 34-35. (SEE LAXCFWLOX).
COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
TUESDAY FOR ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY FOR ZONE
39. (SEE LAXCFWLOX).
HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST MONDAY FOR ZONES
40-41-87. (SEE LAXCFWLOX).
WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONES
40-41-53-54-59-87. (SEE LAXNPWLOX).
HIGH SURF WARNING IN EFFECT FROM NOON MONDAY TO NOON PST
TUESDAY FOR ZONES 40-41-87. (SEE LAXCFWLOX).
WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY FOR ZONES 53-54. (SEE LAXWSWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST MONDAY FOR
ZONES 645-650-655-670-673-676. (SEE LAXMWWLOX).
GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 4 PM PST TUESDAY
FOR ZONES 645-650-655-670-673-676. (SEE LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...30
MARINE...30
SYNOPSIS...SWEET
WEATHER.GOV/LOSANGELESHazardous weather outlook, Mar 6, 6:00 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN MAR 6 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-071400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. LARGE SURF WILL MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES. * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY ON MONDAY...RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. THUNDERSTORMS WILL BRING DEADLY LIGHTNING TO THE AREA. SNOW WILL BRING HAZARDOUS DRIVING CONDITIONS TO THE MOUNTAINS. LARGE SURF WILL MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:59 PM PST | Coastal Flood Advisory | LOX | Los Angeles | 62 hr |
| Mar 5, 7:59 PM PST | High Surf Warning | LOX | Los Angeles | 64 hr |
| Mar 5, 11:28 PM PST | Areal Flood Advisory | LOX | Santa Barbara, Ventura | 107 min |
| Mar 6, 12:42 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 2 hr |
| Mar 6, 1:06 AM PST | Areal Flood Advisory | LOX | Santa Barbara, Ventura | 114 min |
| Mar 6, 2:57 AM PST | Special Weather Statement | LOX | Ventura | 33 min |
| Mar 6, 3:15 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 2 hr |
| Mar 6, 3:22 AM PST | Special Weather Statement | LOX | Ventura | 53 min |
| Mar 6, 3:55 AM PST | High Surf Advisory | LOX | 2 hr | |
| Mar 6, 3:55 AM PST | High Surf Advisory | LOX | Los Angeles | 3 days |
| Mar 6, 4:04 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Mar 6, 6:06 AM PST | Wind Advisory | LOX | Los Angeles | 14 hr |
| Mar 6, 6:19 AM PST | Gale Warning | LOX | 3 hr | |
| Mar 6, 2:22 PM PST | Gale Warning | LOX | 61 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.